Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Halpern’s conjecture for closed plane curves

Author: Tetsuya Ozawa
Journal: Proc. Amer. Math. Soc. 92 (1984), 554-560
MSC: Primary 53A04; Secondary 52A10
MathSciNet review: 760945
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $c$ be a smooth closed plane curve given in general position. A bitangent of $c$ is, by definition, a line which is tangent to $c$ at two different points. Let $B(c)$ and $D(c)$ denote the numbers of all bitangents and all double points of $c$, respectively. We prove here that if $c$ has no inflection points, $B(c) \leqslant D(c)(2D(c) - 1)$. This is the affirmative answer to Halpern’s conjecture.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A04, 52A10

Retrieve articles in all journals with MSC: 53A04, 52A10

Additional Information

Keywords: Closed plane curve, bitangent, double point, inflection point, tangential degree
Article copyright: © Copyright 1984 American Mathematical Society